Advanced Search
MyIDEAS: Login to save this article or follow this journal

Multivariate Stable Futures Prices

Contents:

Author Info

  • B. N. Cheng
  • S. T. Rachev
Registered author(s):

    Abstract

    This paper introduces new techniques for modeling financial data under the assumption that the data belong to the domain of attraction of a multivariate stable Pareto law. We provide tail estimators for the index of stability parameter "a" and the corresponding spectral measure. These estimators are then applied to test the associtation of the individual components and to compute estimates of portfolio risk and the covariation of commodities. A practical example is given using DM-dollar and JY-dollar exchange rates data. Copyright 1995 Blackwell Publishers.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.blackwell-synergy.com/doi/abs/10.1111/j.1467-9965.1995.tb00106.x
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Wiley Blackwell in its journal Mathematical Finance.

    Volume (Year): 5 (1995)
    Issue (Month): 2 ()
    Pages: 133-153

    as in new window
    Handle: RePEc:bla:mathfi:v:5:y:1995:i:2:p:133-153

    Contact details of provider:
    Web page: http://www.blackwellpublishing.com/journal.asp?ref=0960-1627

    Order Information:
    Web: http://www.blackwellpublishing.com/subs.asp?ref=0960-1627

    Related research

    Keywords:

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Ogata, Hiroaki, 2013. "Estimation for multivariate stable distributions with generalized empirical likelihood," Journal of Econometrics, Elsevier, vol. 172(2), pages 248-254.
    2. Tsionas, Efthymios G., 2012. "Estimating multivariate heavy tails and principal directions easily, with an application to international exchange rates," Statistics & Probability Letters, Elsevier, vol. 82(11), pages 1986-1989.
    3. Tsionas, Mike, 2012. "Simple techniques for likelihood analysis of univariate and multivariate stable distributions: with extensions to multivariate stochastic volatility and dynamic factor models," MPRA Paper 40966, University Library of Munich, Germany, revised 20 Aug 2012.
    4. LOMBARDI, Marco & VEREDAS, David, 2007. "Indirect estimation of elliptical stable distributions," CORE Discussion Papers 2007018, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
    5. Jonathan B. Hill, 2005. "On Tail Index Estimation Using Dependent,Heterogenous Data," Working Papers 0512, Florida International University, Department of Economics.
    6. Hill, Jonathan B., 2010. "On Tail Index Estimation For Dependent, Heterogeneous Data," Econometric Theory, Cambridge University Press, vol. 26(05), pages 1398-1436, October.
    7. Ravishanker, Nalini & Qiou, Zuqiang, 1999. "Monte Carlo EM estimation for multivariate stable distributions," Statistics & Probability Letters, Elsevier, vol. 45(4), pages 335-340, December.
    8. Molchanov, Ilya, 2009. "Convex and star-shaped sets associated with multivariate stable distributions, I: Moments and densities," Journal of Multivariate Analysis, Elsevier, vol. 100(10), pages 2195-2213, November.
    9. Ortobelli, Sergio & Rachev, Svetlozar & Schwartz, Eduardo, 2000. "The Problem of Optimal Asset Allocation with Stable Distributed Returns," University of California at Los Angeles, Anderson Graduate School of Management qt3zd6q86c, Anderson Graduate School of Management, UCLA.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:bla:mathfi:v:5:y:1995:i:2:p:133-153. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.